Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 151, NWS Lubbock, TX

June 15, 2002Briscoe County, Swisher County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2002, 10:21 PM CDT for Briscoe County, Swisher County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2002, 10:21 PM CDT (03:21 UTC)
Expired
Jun 15, 2002, 11:00 PM CDT
In force
39 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Briscoe County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 89 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2002-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2002-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1767 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2186 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
15.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 160321
SVRLBB
TXC045-437-160400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1021 PM CDT SAT JUN 15 2002

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1100 PM CDT

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A WIND GUST IN EXCESS     
  OF 60 MPH AND HAIL TO THE SIZE OF NICKELS 8 MILES EAST OF          
  CLAYTONVILLE...OR ABOUT 9 MILES SOUTHWEST OF SILVERTON...MOVING    
  SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CLAYTONVILLE...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER 
AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3447 10169 3431 10168 3432 10118 3446 10120

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:10 PM CDT, 9 hours 11 minutes earlier.

Area forecast discussion, Jun 15, 1:10 PM CDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
110 PM CDT SAT JUN 15 2002

18Z MAP HAS SURFACE LOW IN FAR SOUTHEAST COLORADO, WITH DRYLINE
TRAILING BACK TO THE SOUTHWEST INTO NORTHEAST NEW MEXICO. EXPECT
SURFACE LOW TO DEEPEN AND MOVE SOUTHEAST INTO THE NORTHERN TEXAS
PANHANDLE BY 00Z. DESPITE THE SOUTHEAST MOVEMENT OF THE SURFACE
LOW, SHOULD NOT SEE SIGNIFICANT VEERING OF SURFACE WINDS OVER OUR
AREA OWING TO INCREASING ISALLOBARIC GRADIENT AS THE LOW SLOWLY
DEEPENS. THUS, DO NOT EXPECT ANY SIGNIFICANT EASTWARD PUSH ON THE
DRYLINE AND THIS WOULD LIMIT LOW LEVEL CONVERGENCE OVER OUR AREA
THROUGH 00Z. MEANWHILE, COMBINATION OF EASTWARD ADVECTION OF WARMER
TEMPERATURES ALOFT AND WEAK SUBSIDENCE SHOULD CONTRIBUTE TO
INCREASING INHIBITION THIS AFTERNOON AND THIS EVENING. STORMS
SHOULD DEVELOP NEAR THE SURFACE LOW, AND NORTHEAST OF THE SURFACE
TROF AXIS, WITH THE POTENTIAL FOR AN ORGANIZED MCS WITH DAMAGING
WINDS AND POSSIBLY LARGE HAIL SPREADING SOUTHEAST THIS EVENING ALONG
THE NORTHEAST EDGE OF THE CAP. MESOETA SUGGESTS THE MAIN RISK OF
STORMS IN OUR AREA WOULD BE NORTHEAST ZONES, WITH MINIMAL RISK
SOUTHWEST. STRONG CONVECTIVE OUTFLOW SHOULD SPREAD SOUTHWEST ACROSS
OUR AREA TONIGHT, AND IT REMAINS TO BE SEEN WHETHER CIN WILL BE
SUFFICIENT TO PRECLUDE INITIATION ALONG THIS BOUNDARY AS IT MOVES
THROUGH HIGH DEW POINT AIR. WILL TAPER RAIN CHANCE FROM NORTHEAST TO
SOUTHWEST TONIGHT. MESOETA SUGGESTS LITTLE CHANCE OF STORMS TONIGHT
SOUTHWEST OF A LINE THROUGH DIMMITT AND JAYTON, HOWEVER WELL SEE
HOW THE SITUATION EVOLVES LATER THIS AFTERNOON. TOMORROW LOOKS QUIET
BEHIND MCS AS UPPER FLOW AMPLIFIES. SUNDAY NIGHT MAY SEE STORMS MOVE
DOWN FROM THE NORTHWEST. GIVEN HIGHER AMPLITUDE FLOW, THIS CHANCE
SHOULD REMAIN RESTRICTED TO WESTERN ZONES. MONDAY LOOKS QUIET, WITH
PERHAPS A FEW STORMS DEVELOPING OFF TO THE WEST OR NORTHWEST DURING
MAX HEATING, LEAVING A SLIGHT CHANCE OF ACTIVITY OVER OUR AREA
MONDAY NIGHT. FOR EXTENDED WOULD EXPECT NOTHING MORE THAN TYPICAL
ISOLATED AFTERNOON/EVENING CONVECTION, IN PROXIMITY TO UPPER LEVEL
RIDGE AXIS.

PRELIMINARY:
FRI 59/83/58/89 1021 TIA 58/83/60/88 4010 CDS 65/83/61/88 7100
BNF 61/87/61/92 -010 LUB 60/85/61/88 3010 ASP 66/84/60/85 5200

.LUB...NONE.

In the hours before

Special weather statement, Jun 15, 7:26 PM CDT, 2 hours 55 minutes before
TXZ021>044-160600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
726 PM CDT SAT JUN 15 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH...EFFECTIVE UNTIL 1 AM CDT FOR THE FOLLOWING COUNTIES...

SWISHER...BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY...
COTTLE...LUBBOCK...CROSBY...DICKENS...KING...

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:11 PM CDTSevere Thunderstorm WarningLUBBriscoe, Childress, Hall49 min
Jun 15, 9:00 PM CDTSevere Thunderstorm WarningLUBChildress, Hall45 min
Jun 15, 9:07 PM CDTSevere Thunderstorm WarningLUBCottle, Motley53 min
Jun 15, 9:43 PM CDTSevere Thunderstorm WarningLUBKing62 min
Jun 15, 9:59 PM CDTSevere Thunderstorm WarningLUBCottle31 min
Jun 15, 10:15 PM CDTSevere Thunderstorm WarningLUBMotley30 min
Jun 15, 10:33 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale57 min
Jun 15, 11:21 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens54 min
Jun 15, 11:27 PM CDTSevere Thunderstorm WarningLUBKing48 min
Jun 15, 11:32 PM CDTSevere Thunderstorm WarningLUBFloyd28 min
Jun 15, 11:52 PM CDTSevere Thunderstorm WarningLUBStonewall38 min
Jun 15, 11:59 PM CDTSevere Thunderstorm WarningLUBKent46 min
Jun 16, 12:26 AM CDTSevere Thunderstorm WarningLUBStonewall49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.